Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 9, NWS Corpus Christi, TX

March 6, 200910 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 6, 2009, 5:06 AM CST for 10 counties in Texas. It took effect at Mar 6, 2009, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 5:06 AM CST (11:06 UTC)
In effect from
Mar 6, 2009, 11:00 AM CST
Expired
Mar 6, 2009, 5:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 061106
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CST FRI MAR 6 2009

...WIND ADVISORIES ARE IN EFFECT FOR MUCH OF SOUTH TEXAS TODAY AND
ARE LIKELY FOR A PORTION OF THE REGION AGAIN ON SATURDAY...

.A DEEPENING LOW PRESSURE SYSTEM WILL LEAD TO WINDY CONDITIONS
ACROSS SOUTH TEXAS TODAY AND AGAIN ON SATURDAY. WINDS WILL
DECREASE ON SUNDAY AS A SURFACE TROUGH APPROACHES FROM THE WEST.

TXZ229>232-239>244-070000-
/O.NEW.KCRP.WI.Y.0009.090306T1700Z-090307T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...LAREDO...
RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT...
KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
506 AM CST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
AS HIGH AS 40 TO 45 MPH BY THIS AFTERNOON ACROSS MUCH OF SOUTH
TEXAS. WINDS WILL DECREASE WITH THE LOSS OF DAYTIME HEATING THIS
EVENING...BUT WIND ADVISORIES MAY BE REQUIRED FOR A PORTION OF THE
THE AREA AGAIN ON SATURDAY AS STRONG LOW PRESSURE AREA REMAINS
ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR FREQUENT GUSTS OF 40 MPH OR HIGHER ARE
ANTICIPATE.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. ROUGH WATERS COULD MAKE AREA LAKES HAZARDOUS FOR BOATING.
RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

&&

$$

MJG
1 follow-up statement
000 
WWUS74 KCRP 062026 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CST FRI MAR 6 2009

...WIND ADVISORY IS CANCELLED FOR THE INLAND COUNTIES OF SOUTH TEXAS...

...A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN COASTAL
COUNTIES OF SOUTH TEXAS...

.A DEEPENING LOW PRESSURE SYSTEM WILL LEAD TO WINDY CONDITIONS
ACROSS PORTIONS SOUTH TEXAS...MAINLY OVER THE COASTAL COUNTIES.
WINDS WILL DECREASE ON SUNDAY AS A SURFACE TROUGH APPROACHES
FROM THE WEST.

TXZ229>232-239>241-062130-
/O.CAN.KCRP.WI.Y.0009.000000T0000Z-090307T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...LAREDO...
RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT
226 PM CST FRI MAR 6 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY FOR THE COUNTIES OF LA SALLE...MCMULLEN...LIVE
OAK...BEE...WEBB...DUVAL AND JIM WELLS.

ALTHOUGH BREEZY TO WINDY CONDITIONS WILL OCCUR OVER PORTIONS OF
THE AREA THROUGH THE REMAINDER OF THE AFTERNOON...SUSTAINED WINDS
ARE EXPECTED CONSISTENTLY REMAIN BELOW 30 MPH AND WIND GUSTS
SHOULD BE BELOW 40 MPH. 

$$

TXZ242>244-062300-
/O.EXT.KCRP.WI.Y.0009.000000T0000Z-090306T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
226 PM CST FRI MAR 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR THE COUNTIES OF NUECES...KLEBERG AND SAN PATRICIO.

SOUTH TO SOUTHEAST WINDS WILL OF 20 TO 30 MPH WITH GUSTS AS HIGH AS
40 MPH WILL CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DECREASE
WITH THE LOSS OF DAYTIME HEATING. A WIND ADVISORY MAY BE REQUIRED
ON SATURDAY AS STRONG LOW PRESSURE AREA REMAINS ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR FREQUENT GUSTS OF 40 MPH OR HIGHER ARE
ANTICIPATE.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. ROUGH WATERS COULD MAKE AREA LAKES HAZARDOUS FOR BOATING.
RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

&&

$$

GW/MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 4:56 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 6, 4:56 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CST FRI MAR 6 2009

.SHORT TERM (TODAY THROUGH SATURDAY)...MAIN STORY THROUGH SAT WILL
BE THE WIND AS LOW PRESSURE DEEPENS ACROSS THE PLAINS IN RESPONSE
TO UPR TROUGH MVG EAST ACROSS THE ROCKIES. WINDY CONDITIONS WILL
EXTEND FURTHER WEST THEN DURING PREVIOUS WIND EVENTS AS THE SFC
TROUGH AXIS IS WELL WEST OF THE BORDER ACROSS CEN MEXICO. NAM
SHOWS STRONGEST PGRAD TODAY SHOWING NEARLY 7 MB BETWEEN LRD AND
VCT AND 35 KTS AT H925 STILL AT 18Z MAINLY ACROSS CEN ZONES. BASED
ON THIS...BELIEVE WIND ADVISORY IS WARRANTED AT LEAST FOR PART OF THE
AREA AND BIG QUESTION IS WHAT COS TO INCLUDE. HAVE INCLUDED ALL
WRN 2/3RDS OF THE REGION...BUT BELIEVE COOLER GULF WATERS WILL
LIMIT WIND JUST ENOUGH ACROSS THE NRN COASTAL BEND TO PRECLUDE
WIND ADVISORY THERE...ALTHOUGH INLAND AREAS FROM VCT TO GOLIAD
COULD GET CLOSE. VERY WINDY CONDITIONS ARE EXPECTED AGAIN ON SAT
AND WILL LIKELY NEED WIND ADVISORY FOR THE ERN HALF AGAIN. FAR
WEST AREAS ARE EXPECTED TO SEE SLIGHTLY LESS WIND ON SAT AS THE
SFC TROUGH MOVES CLOSER TO THE BORDER. CLOUDS WILL INCREASE TODAY
AND EVEN MORE ON SAT AS MOISTURE LEVELS/MOISTURE DEPTH CONTINUE TO
INCREASE AND MAY EVEN SEE A SPRINKLE OR TWO SAT MORNING...BUT NOT
MENTIONING THE 10 POP SAT ATTM.

&&

.MARINE...SCAS ARE EXPECTED ONCE AGAIN FOR SRN BAYS THIS AFTN.
ONCE AGAIN...COOLER SHELF WATERS AND WEAK LOW LEVEL LAPSE RATES
WILL LIMIT WINDS ACROSS THE NRN BAYS/NEARSHORE WATERS AND THINK
THIS WILL PRECLUDE SCAS THERE...ALTHOUGH NEARSHORE WATERS WILL
EVENTUALLY BE INCLUDED DUE TO 7 FOOT SEAS MVG IN FROM THE OFFSHORE
AREAS WHERE STRONGER WIND SPEEDS EXISTS. OFFSHORE WATERS ARE
BARELY SEEING SCEC CONDITIONS AND EXPECT THESE ZONES WILL NOT
REACH SCAS AGAIN UNTIL TONIGHT WHEN NOCTURNAL MAX WINDS KICK IN.
WILL HOLD OFF AND ALLOW DAY SHIFT TO PULL TRIGGER FOR OFFSHORE
TONIGHT.

&&

.FIRE WEATHER...DEWPOINTS HAVE MIXED WELL BELOW THE LOWEST
GUIDANCE THE LAST 2 DAYS AND THIS LED TO RH VALUES BELOW FORECAST
VALUES AND BELOW THE 30% RH CRITERIA BOTH DAYS. BASED ON THIS
CONTINUED TO SHOW DEWPOINTS IN LINE W/ LOWEST GUIDANCE TODAY AND
MORE IN LINE W/ RAW NAM WHICH HAS DONE BEST WITH DEWPOINTS THIS
WEEK. MIN RH VALUES STILL STOP JUST SHORT OF 30% ACROSS THE WRN
ZONES IN THE GRIDS FOR TODAY...BUT BASED ON VERY DRY VEGETATION
AND VERY WINDY CONDITIONS EXPECTED TODAY...HAVE DECIDED TO UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING DESPITE THE MARGINAL
RH FORECAST. INFLUENCE OF GULF MOISTURE WILL LEAD TO MUCH HIGHER
RH VALUES ACROSS THE COASTAL PLAINS. THINK RH VALUES WILL BE HIGH
ENOUGH SAT TO HOLD OFF ON ISSUING ANY WATCHES.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...THROUGH TUESDAY...THE
MAIN ENERGY FROM UPPER LEVEL DISTURBANCES MOVING THROUGH A BROAD
TROUGH TO OUR NORTH WILL KEEP THE BEST DYNAMICS NORTH OF OUR REGION
AS WELL. AS SOUTH/SOUTHEAST FLOW CONTINUES AT THE SURFACE...MOISTURE
INCREASES AND WITH DAYTIME HEATING WE MAY HAVE ENOUGH INSTABILITY TO
INITIATE ISOLATED SHOWERS MAINLY OVER THE NORTH/NORTHEAST COUNTIES.
TEMPERATURES WILL ALSO CONTINUE TO RUN WELL ABOVE NORMAL THROUGH
WEDNESDAY.

MEDIUM RANGE MODELS CONTINUE TO BRING A FRONT INTO OUR REGION BY
LATE WEDNESDAY OR EARLY THURSDAY. BY THIS TIME...MID/UPPER LEVEL
MOISTURE INCREASES AND THE GFS AND ECMWF CONTINUE TO PRODUCE THE BEST
CHANCES FOR RAIN OUR AREA HAS SEEN IN WEEKS. HOWEVER...GIVEN THE
CURRENT DROUGHT CONDITIONS AND UNCERTAINTY IN EXACT TIMING AND
POSITION OF THIS FRONT...WILL KEEP POPS IN THE 20% AND 30% RANGE
WITH THE LATTER IN THE NORTHEASTERN COUNTIES. WILL HAVE TO WATCH AND
SEE HOW MODELS HANDLE THIS FEATURE IN FUTURE MODEL RUNS AND MAKE
ADJUSTMENTS IN UPCOMING FORECAST PACKAGES. TEMPERATURES WILL COOL
AND RETURN TO NEAR NORMAL VALUES BY DAYS 7 AND 8.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  66  80  68  81  /   0  10  10  10  10
VICTORIA          80  63  78  67  81  /   0  10  10  10  20
LAREDO            90  66  90  67  88  /   0  10  10  10  10
ALICE             85  64  82  66  84  /   0  10  10  10  10
ROCKPORT          78  67  76  68  76  /   0  10  10  10  10
COTULLA           87  66  86  66  85  /   0  10  10  10  10
KINGSVILLE        84  65  81  66  83  /   0  10  10  10  10
NAVY CORPUS       79  67  76  69  77  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: BEE...DUVAL...JIM WELLS...
     KLEBERG...LASALLE...LIVE OAK...MCMULLEN...NUECES...SAN
     PATRICIO... WEBB.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS.

&&

MJG...SHORT TERM
RG/82...LONG TERM
Hazardous weather outlook, Mar 5, 5:39 AM CST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CST THU MAR 5 2009

TXZ229>234-239>247-061145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS WILL PRODUCE AN ELEVATED
WILD FIRE DANGER THIS AFTERNOON...ESPECIALLY ACROSS AREAS WEST OF
HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW RELATIVE HUMIDITY VALUES AND WINDY CONDITIONS WILL PRODUCE AN
ELEVATED WILD FIRE DANGER...ESPECIALLY ACROSS AREAS WEST OF
HIGHWAY 281. FIRE WEATHER WATCHES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-061145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
539 AM CST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS EARLY TODAY
DUE TO MODERATE SOUTHERLY WINDS AND SEAS AROUND 7 FEET. SMALL CRAFT
ADVISORIES MAY BE REQUIRED AGAIN FOR THE OFFSHORE WATERS OVERNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AT TIMES FOR PORTIONS
OF THE BAYS AND GULF WATERS FRIDAY THROUGH SUNDAY. OTHERWISE, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:13 AM CSTSmall Craft AdvisoryCRP13 hr
Mar 6, 6:05 AM CSTRed Flag WarningCRPDuval, La Salle, McMullen, Webb12 hr
Mar 6, 3:03 PM CSTSmall Craft Advisory for Hazardous SeasCRP42 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.